Alert archive / Nevada / River Flood Warnings in 2017

River Flood Warning 30, NWS Elko, NV

April 10, 2017Elko County, Nevada

NWS Elko, NV issued this river flood warning at Apr 10, 2017, 1:05 AM PDT for Elko County, Nevada. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2017, 1:05 AM PDT (08:05 UTC)
Expired
Apr 11, 2017, 6:38 PM PDT
In force
42 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 142 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marys River above Hot Springs Creek nr Deeth (MHSN2).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

492 
WGUS45 KLKN 100805
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
105 AM PDT MON APR 10 2017

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

  Marys River Above Hot Springs Ck Near Deeth affecting Elko County
For the Marys River, including Deeth, Minor flooding is occurring, 
with river levels forecast to decrease.

 ...Marys river has risen into minor flood stage and will remain in flood 
    through Tuesday morning...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Tue    Wed    Thu

Marys River
  Deeth             6.0    6.2 Mon 01 AM    6.1    5.7    5.2

NVC007-101942-
/O.NEW.KLKN.FL.W.0030.170410T0805Z-170410T1942Z/
/MHSN2.1.ER.170410T0330Z.170410T0715Z.170410T0742Z.UU/
905 AM GMT MON APR 10 2017

The National Weather Service in Elko has issued a 

* Flood Warning for 
  The Marys River Above Hot Springs Ck Near Deeth.
* until Tuesday morning...Or until the warning is cancelled.
* At  1:00 AM Monday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to 6.4 feet by noon/early afternoon 
  then slowly decrease.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland 
  flooding on lower Marys river, with minor flooding of rural roads 
  throughout area. Some minor flooding of streets in Deeth.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
2 follow-up statements
341 
WGUS85 KLKN 101928
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1228 PM PDT MON APR 10 2017

For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.

Recent rains and melting snows are keeping the Marys River in flood
stage. It may fluctuate over the next few days with warm temperatures
and more rain later in the week. 

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Tue    Wed    Thu

Marys River
  Deeth             6.0    6.4 Mon 12 PM    6.4    6.1    6.0

NVC007-111928-
/O.EXT.KLKN.FL.W.0030.000000T0000Z-170414T0500Z/
/MHSN2.1.ER.170410T0330Z.170410T1800Z.170413T1700Z.UU/
828 PM GMT MON APR 10 2017

...Flood Warning extended until Friday morning...The Flood Warning 
continues for
  The Marys River Above Hot Springs Creek Near Deeth.
* until Thursday evening.
* At  12:00 PM Monday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fluctuate near flood stage 
  through Thursday evening.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs on 
  lower Marys river, with flooding of many rural roads near the 
  river. Some streets in Deeth flood, as well as basements and 
  foundations of a few homes. This is about 800 cfs.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$
286 
WGUS85 KLKN 120138
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
638 PM PDT TUE APR 11 2017

For the Marys River, including Deeth, no flooding is observed or 
forecast.

 ...Marys River is receding...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Wed    Thu    Fri

Marys River
  Deeth             6.0    5.8 Tue 5:45 PM    5.7    5.6    5.6

NVC007-120208-
/O.CAN.KLKN.FL.W.0030.000000T0000Z-170414T0500Z/
/MHSN2.1.ER.170410T0330Z.170410T1800Z.170411T1645Z.UU/
238 AM GMT WED APR 12 2017

The Flood Warning is cancelled for
  The Marys River Above Hot Springs Ck Near Deeth.
* At  5:45 PM Tuesday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Fell below flood stage at  5:45 PM Tuesday.
* Forecast...The river will continue to fall to 5.7 feet by tomorrow.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland 
  flooding on lower mary's river, with minor flooding of rural roads 
  throughout area. Some minor flooding of streets in deeth.

&&
 
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536

$$

CS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Apr 9, 2:19 PM PDT, 10 hours 46 minutes earlier.

Area forecast discussion, Apr 9, 2:19 PM PDT, 10 hours 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
219 PM PDT Sun Apr 9 2017

.SYNOPSIS...Quiet weather will continue across the state tonight
before weak weather disturbances bring clouds and light
precipitation to far northern Nevada Monday and Tuesday. A
stronger system moves into the Pacific Northwest midweek affecting
the Great Basin region Thursday and Friday.

&&

.SHORT TERM...Tonight through Wednesday. Dry, quiescent
conditions will persist through the night. Increasing cloud cover
associated with a short wave moving through the Pacific Northwest
is expected across mainly northern Nevada Monday. A few sprinkles
or flurries are possible across western Humboldt and Jarbidge
areas Monday as well. Another short wave will have similar effects
across far northern Nevada Tuesday. In addition, increasing winds
across the state will commence Tuesday and especially Tuesday as
a Pacific NW low tightens pressure gradient across the region.
South winds on Wednesday will be in the 15 to 25 mph range,
particularly across central Nevada and western Humboldt county.

Temperatures will reach a peak this week on Wednesday with highs
well above average climbing into the 60s and 70s across the
state. Cloud cover and a cooler air mass returns later in the
week pushing temperatures down once again.

.LONG TERM...Wednesday night through next Sunday.

Active weather pattern continues through next week with multiple
storm system impacting the silver state. The models are still not
in decent agreement for the long term besides the general
pattern but there has been some improvement.

Wednesday night through early Friday. The next significant storm
system should be moving onshore and across the Great Basin
drawing moisture into the silver state. This should cause rain
showers in the valleys and snow in the mountains. There continues
to be instability associated with this system so thunderstorms
may be possible Thursday afternoon, however confidence is not
high enough to reflect this in the forecast at this time. The
storm will eject northeastward out of the silver state late
Thursday and into Friday. As it does so the rain should shift to a
rain/snow mix for the valleys as cold air settles across the
state. Accumulations are not expected to be high when it does so
as most of the moisture will have moved out of the region by that
time. Temperatures will cool with the passage of the storm system
with highs in the 40s and 50s. Lows are expected to drop into the
20s and 30s by Friday morning.

Friday though Saturday. Lingering moisture from the ejected storm
system may continue to cause light rain and snow showers across
the silver state with the northern half being the most favored.
Temperatures remain cool on Friday with highs in the 40s to 50s
and lows in the 20s and 30s. Saturday will see the temperature
warm with highs in the 50s to 60s and lows in the 30s to 40s.

Sunday. Another storm system looks to be setting up in the pacific
for arrival on mid to late Sunday. There is a lot of uncertainty
with this system other than the general pattern of it deepening
off the west coast and moving onshore. If this system does unfold
as depicted it should bring rain and snow to Nevada. Temperatures
should remain warm with highs in the 50s to 60s and possibly low
70s and the lows in the 30s to 40s.

&&

.AVIATION...VFR conditions at all terminals for the next 24 hours.

&&

.HYDROLOGY...Minor to moderate flooding continues on the lower
Humboldt River from Battle Mountain downstream. Smaller streams
are now falling as runoff from the last precipitation event
decreases. However, minor flooding continues along the Bruneau
River near Roland and will do so for the next day or so before
falling below flood stage.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

93/99/99

Nearby

River Flood Warnings in Nevada, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.